Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Blood pressure reading problems


  • Please log in to reply
2 replies to this topic

#1 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 15 February 2008 - 09:51 PM

Hello everyone,
It's been awhile since I posted here, I have Limited/Crest Scleroderma and have Tachycardia, my Cardiologist has put me on Atenolol to slow the heart rate down.
My heart rate has finally come down which I am pleased. I may have to go off Atenolol shortly though and go on a new drug which isn't quite available yet here in Australia. The Atenolol is playing havoc with my Raynauds at the moment and It is still summer here in Australia.

The reason I am posting here tonight is when I saw my Cardiologist a few weeks ago he was unable to get a blood pressure reading in my right arm, so he tried the left which was o.k. I also saw my rheumatologist a week ago and he also couldn;t get a reading from my right arm but did say that I have practically no circulation in my right arm but I had a pulse.

Has anyone else experienced this?

Thanking you all in advance
Celia

#2 lizzie

lizzie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 16 February 2008 - 07:28 AM

Hi Celia,
Have not expereinced this problem with an arm but have poor blood flow to one of legs/ feet - apparently my foot has a very weak pulse. Doppler scanning showed that the artery was 'pinched' where it passed through the groin- this was considered to be a congenital problem I.e have had it all my life- it was only discovered in the course of investigations into the numbness in my feet.

Is your lack of pulse a new problem - did the dr say what might be causing it and if any action was required?

Re the atenolol - before diagnosis with the Ssc I was put on a beta blocker for tachycardia- It caused splinter haemorrhages in my finger nails, so obviously very bad for the raynauds! Rehumatologist discontinued it immediately.
Lizzie

#3 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 17 February 2008 - 11:11 AM

Yes, Celia... various medical people have had trouble getting a BP, so have done what your dr did... went to the other arm.

I also, was on Atenolol and for the same reason... was put on 5mgs of Norvasc, which has helped with the raynauds.

Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)